Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 60, NWS Jackson, MS

February 23, 2016Lamar County, Marion County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Feb 23, 2016, 1:49 PM CST for Lamar County, Marion County, Mississippi. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 23, 2016, 1:49 PM CST (19:49 UTC)
Expired
Feb 23, 2016, 2:30 PM CST
In force
41 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Lamar County, MS, Marion County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 7.8 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2016-02-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 42 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2016-02-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 118 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
42 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
667 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
118 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

976 
WUUS54 KJAN 231949
SVRJAN
MSC073-091-232030-
/O.NEW.KJAN.SV.W.0060.160223T1949Z-160223T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
149 PM CST TUE FEB 23 2016

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LAMAR COUNTY IN SOUTHEASTERN MISSISSIPPI...
  MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI...

* UNTIL 230 PM CST

* AT 148 PM CST...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
  BAXTERVILLE...OR 9 MILES NORTH OF POPLARVILLE...MOVING NORTHEAST AT
  40 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  LUMBERTON AND BAXTERVILLE AROUND 200 PM CST.
  PURVIS AND PINE RIDGE AROUND 215 PM CST.
  HATTIESBURG AND OAK GROVE AROUND 225 PM CST.
  WEST HATTIESBURG AROUND 230 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3101 8950 3101 8955 3100 8955 3100 8983
      3107 8984 3107 8992 3113 8994 3113 9001
      3117 9001 3118 9003 3139 9004 3139 8982
      3144 8982 3143 8945 3135 8945 3134 8936
      3101 8935 3101 8942 3098 8943 3098 8947
TIME...MOT...LOC 1948Z 208DEG 34KT 3097 8959 

HAIL...<.75IN
WIND...60MPH
 
$$

DB
1 follow-up statement
381 
WWUS54 KJAN 232004
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
204 PM CST TUE FEB 23 2016

MSC073-091-232030-
/O.CON.KJAN.SV.W.0060.000000T0000Z-160223T2030Z/
LAMAR MS-MARION MS-
204 PM CST TUE FEB 23 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CST
FOR LAMAR AND MARION COUNTIES...

AT 204 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR BAXTERVILLE...
OR 15 MILES SOUTHWEST OF WEST HATTIESBURG...MOVING NORTH AT 50 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  HATTIESBURG AROUND 215 PM CST.
  WEST HATTIESBURG AND OAK GROVE AROUND 220 PM CST.
  SUMRALL AROUND 225 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3101 8950 3101 8955 3100 8955 3100 8983
      3107 8984 3107 8992 3113 8994 3113 9001
      3117 9001 3118 9003 3139 9004 3139 8982
      3144 8982 3143 8945 3135 8945 3134 8936
      3101 8935 3101 8942 3098 8943 3098 8947
TIME...MOT...LOC 2004Z 197DEG 41KT 3116 8955 

HAIL...<.75IN
WIND...60MPH
 
$$

DB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 23, 11:10 AM CST, 2 hours 39 minutes earlier.

Area forecast discussion, Feb 23, 11:10 AM CST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1110 AM CST TUE FEB 23 2016

.UPDATE...

THE SEVERE THREAT REMAINS GENERALLY THE SAME IN THIS MORNING
UPDATE...WILL HAVE A KJAN SPECIAL SOUNDING FOR 11 AM AND POSSIBLY
ONE AT 2 PM DEPENDING ON SHOWER/TSTM COVERAGE AT THAT TIME. THE
SEVERE THREAT WILL EVOLVE QUICKLY LATE THIS AFTN/EVNG WITH LATEST
HRRR GUIDANCE SUGGESTING A MORE CONDENSED TIMING WINDOW AND HAVE
REFLECTED THIS IN LATEST TIMING GRAPHIC. INITIAL STORMS ASSOCIATED
WITH WARM ADVECTION MOVING UP FROM SOUTHEAST LA COULD BE A CONCERN IN
THE HATTIESBURG AREA AFTER 200 PM...BUT MAIN CONCERN WILL BE FOR
CONVECTIVE SYSTEM DEVELOPING AHEAD OF STRONGER MID LEVEL DRY PUNCH
AND WITH BETTER SFC PRESSURE FALL/RISE COUPLET LATE THIS AFTN/EARLY
EVENG. /EC/

&&

.AVIATION...POOR CONDITIONS FOR FLYING CAN BE EXPECTED THROUGH
WEDNESDAY. WIDESPREAD IFR CATEGORY CEILINGS WILL CONTINUE DUE TO LOW
STRATUS. THUNDERSTORMS WILL ERUPT OVER MOST OF THE AREA BY MID/LATE
AFTN WITH SEVERE STORMS LIKELY...ESPECIALLY AFFECTING
JAN/HKS/GTR/MEI/HBG IN THE 22-04Z TIME PERIOD. RAIN WILL ALSO AFFECT
KGLH/KGWO THROUGH THE DAY AS WELL AS INTO TONIGHT AND EARLY
WEDNESDAY. OUTSIDE OF STORMS...STRONG SOUTHERLY WINDS WILL OCCUR
TODAY AHEAD OF THE SEVERE STORMS WITH SUSTAINED WINDS AROUND 15-20KTS
AND GUSTS TO NEAR 25-30KTS...SHIFTING TO WEST BEHIND THE FRONT
TONIGHT. NOTE THAT WINDS COULD BE QUITE VARIABLE IN THE GLH/GWO AREA
CLOSER TO THE LOW CENTER TRACK. /28/EC/

.PREV DISCUSSION... /ISSUED 434 AM CST TUE FEB 23 2016/

..SEVERE STORMS WITH POTENTIAL FOR STRONG TORNADOES LIKELY TODAY...

SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT...

OVERALL...THINKING HAS NOT CHANGED TOO MUCH IN TERMS OF TODAYS
SEVERE WEATHER EVENT. THE MID LEVEL TROUGH THAT IS LOCATED ACROSS
THE TEXAS PANHANDLE THIS MORNING WILL DEEPEN AS IT EJECTS NORTH AND
EAST TOWARD ARKANSAS AND TAKES ON A SLIGHT NEGATIVE TILT. AS IT
DOES...THE SFC LOW THAT IS BEGINNING TO DEVELOP ACROSS CENTRAL TEXAS
CURRENTLY WILL RAPIDLY DEEPEN THIS MORNING INTO THIS AFTERNOON. AS
THIS OCCURS THE STALLED FRONT ACROSS OUR AREA ASSOCIATED WITH THIS
LOW WILL MOVE NORTH AS A WARM FRONT ACROSS THE ARKLAMISS REGION
THROUGH THE AFTERNOON. WINDS OVER THE AREA...IN RESPONSE TO THE
DEEPENING APPROACHING LOW PRESSURE AREA...WILL INCREASE
SIGNIFICANTLY AT ALL LEVELS THROUGH THE AFTERNOON. WINDS AT 925MB
WILL INCREASE TO 20KTS BY 18Z AND 40-50KTS BY 00Z AS WELL AS 850MB
WINDS INCREASING TO NEAR 50KTS. THIS WILL HELP PUMP PLENTY OF
MOISTURE INTO OUR REGION SOUTH OF THE WARM FRONT. DEWPOINTS SHOULD
INCREASE TO THE LOWER 60S ACROSS SOUTHERN AREAS AND UPPER 50S ACROSS
MANY NORTHERN LOCATIONS NORTH OF I-20. WHILE ONE MIGHT INITIALLY
THINK THAT MOISTURE RETURN WOULDNT BE TOO SIGNIFICANT IN SOME PARTS
OF THE AREA...THE FORCING FROM THIS SYSTEM AS WELL AS ASSOCIATED
WIND FIELDS WILL BE PLENTY SUFFICIENT TO GENERATE SEVERE STORMS. AS
A 100KT MIDLEVEL 500MB JET CIRCLES AROUND THE BASE OF THE UPPER
TROUGH AND FEEDS INTO THE SOUTHERN PART OF THE AREA...THIS WILL
ENHANCE THE ATMOSPHERIC SETUP EVEN MORE FOR SEVERE STORMS.

IN TERMS OF PARAMETERS...THE BEST INSTABILITY AS CHARACTERIZED BY
BOTH DEWPOINTS AND CAPE WILL BE IN THE SOUTH WITH MUCAPE AROUND 600-
1200 J/KG AND SBCAPE AROUND 500-900 J/KG. COUPLE THIS WITH MID LEVEL
LAPSE RATES AROUND 6.5-7 C/KM...DEEP LAYER WIND SHEAR AROUND 50KTS
AND HELICITY VALUES OF 300-400 M2/S2 NOT JUST IN THE SOUTH BUT
ACROSS MOST OF THE CWA AND THIS WILL ALLOW FOR DISCRETE SUPERCELLS
TO DEVELOP AHEAD OF THE FRONT AND THE POTENTIAL FOR NOT JUST SEVERE
STORMS BUT SIGNIFICANT SEVERE STORMS...MOST NOTABLY STRONG
TORNADOES. MODEL STRONG TORNADO PARAMETERS CONTINUE TO SHOW A
BULLSEYE NEAR OR IN THE NORTHERN GULF/COASTAL AREAS. THIS WOULD PUT
THE CWA ON THE NORTHERN GRADIENT OF THIS WHICH HAS BEEN SHOWN TO BE
A FAVORABLE AREA FOR STRONG TORNADOES.

SOME HI-RES GUIDANCE IS MORE ROBUST THAN OTHERS IN TERMS OF
DEPICTING TODAYS SEVERE EVENT. THEY ALL SEEM TO BRING SOME RAIN INTO
THE WESTERN PART OF MY REGION BY MID-MORNING WHICH WILL THEN MOVE
NORTHWARD AS THE SFC LOW RAPIDLY DEEPENS AND BEGINS TO TRACK
NORTHWARD. THEN THEY SHOW THE STRONGER/DISCRETE STORMS DEVELOPING BY
LATER INTO THE EARLY AFTERNOON CONTINUING INTO THE EVENING HOURS.
MANY OF THEM DO SEEM TO FAVOR THE SOUTHEAST/EAST PART OF THE CWA
WHICH WOULD BE EXPECTED GIVEN THE COMBINATION OF INSTABILITY AND
SHEAR IN THIS REGION...GENERALLY FROM AROUND BROOKHAVEN EASTWARD. AS
STORMS EXIT TO THE EAST...THERE IS SOME DEPICTION OF FORMING A SEMI
BROKEN LINE OF STORMS. THE GENERAL TIME FRAME FOR ACTIVITY IS NEAR
NOON OR A LITTLE AFTER THROUGH 9-10PM(GIVE OR TAKE AN HOUR).

ONE CONCERNING FACTOR IS THAT THE 00Z RUNS SEEMED TO CONTINUE A
SLIGHT TREND OF BRINGING THE SFC LOW A LITTLE FURTHER SOUTH INTO THE
CWA AS OPPOSED TO TRACKING IT ACROSS SOUTHEAST ARKANSAS. THE GFS
BEGAN THIS LAST NIGHT AND A FEW OTHERS SEEM TO FOLLOW THIS TREND THIS
MORNING. IF THIS IS THE CASE THEN I WOULD EXPECT MORE OF THE
STRONGER/SEVERE STORMS TO BE PUSHED FURTHER SOUTH. THIS WOULD IMPACT
HOW MUCH OF MY NORTHERN AREAS WILL SEE IN TERMS OF SEVERE WEATHER OR
THE MORE SIGNIFICANT OF SEVERE WEATHER. THIS WILL BE SOMETHING TO
CONSIDER WHEN MAKING ADJUSTMENTS TO THE HWO AND GRAPHICS.
OVERALL...NOTHING WILL CHANGE IN TERMS OF HAZARDS BUT SOME
ADJUSTMENTS WILL LIKELY OCCUR IN HOW MUCH OF THE NORTHERN
AREA(PARTICULARLY ALONG AND NORTH OF THE LOW TRACK) WILL BE IN AN
ELEVATED RISK AND WILL ALSO LOOK AT POSSIBLY REDUCING SOME OF THE
SIZE OF THE SIGNIFICANT RISK. STILL FEEL THAT THE BEST AREA FOR THAT
WILL BE IN THE SOUTH...A LITTLE CLOSER TO THE MODERATE RISK AREA
HIGHLIGHTED BY SPC.

IN TERMS OF RAINFALL...THE AREA COULD SEE 1-2.5 OR 3 INCHES OF RAIN
WITH THIS SYSTEM WHICH COULD EXACERBATE AREAS THAT SAW DECENT RAIN
YESTERDAY. HOWEVER...FEEL THAT THIS SYSTEM WILL BE PROGRESSIVE
ENOUGH THAT A FLASH FLOOD WATCH IS NOT WARRANTED BUT MAY CONSIDER
PUTTING SOMETHING IN THE HWO FOR HEAVY RAIN/LOCALIZED FLOODING
THREAT.

THE MORE POTENT STORMS SHOULD BE EXITING THE AREA BY 03-06Z AS THE
989MB SFC LOW TRACKS INTO SOUTHERN TENNESSEE AND THE UPPER LOW
ACROSS EASTERN ARKANSAS. AS THIS OCCURS...MOISTURE WILL CONTINUE TO
WRAP AROUND AND LIGHT TO OCCASIONALLY MODERATE RAIN WILL CONTINUE
ACROSS THE FORECAST AREA THROUGH TUESDAY NIGHT AND TAPER OFF FROM
SOUTHWEST TO NORTHEAST DURING THE DAY WEDNESDAY. I HAVE LEFT ALL
PRECIPITATION NOW IN THE FORECAST AS RAIN...HOWEVER AS THE
ATMOSPHERIC COLUMN COOLS IN RESPONSE TO THE COLD CORE LOW MOVING
THROUGH...I CANNOT RULE OUT THAT THERE COULD BE SOME RAIN/SNOW MIX
BEFORE THE PRECIPITATION COMPLETELY ENDS LATER TUESDAY NIGHT INTO
WEDNESDAY. MODEL SOUNDINGS SHOW AN ENTIRELY COLD COLUMN WITH THE
EXCEPTION OF THE LOWER ATMOSPHERE AND THIS WILL BE SOMETHING TO
MONITOR BUT NO IMPACTS OR ACCUMULATION OF SNOW ARE EXPECTED WITH
THIS. AS THE ENTIRE SYSTEM DEPARTS...MUCH COOLER AIR WILL MOVE IN
WITH HIGHS ON WEDNESDAY ONLY REACHING THE MID 40S THANKS TO STRONG
COLD AIR ADVECTION.

ONE LAST THING OF NOTE...A WIND ADVISORY WILL BE IN EFFECT TODAY
THROUGH TONIGHT FOR STRONG GRADIENT WINDS. AS THE SFC LOW DEEPENS
AND WINDS RESPOND...SOUTHERLY WINDS WILL BE STRONG ENOUGH TO POSE
ISSUES OUTSIDE OF STORMS. IN ADDITION...AS THE LOW CONTINUES ACROSS
THE AREA THE PRESSURE GRADIENT WILL REMAIN TIGHT EVEN BEHIND IT SUCH
THAT PORTIONS OF THE AREA...ESPECIALLY THE DELTA...WILL CONTINUE TO
SEE GUSTY NORTHERLY WINDS INTO WEDNESDAY. THIS ADVISORY MAY NEED TO
BE EXTENDED IN TIME FOR A PORTION OF THE AREA INTO WEDNESDAY. /28/

LONG TERM...THURSDAY THROUGH MONDAY...COOLER BELOW NORMAL TEMPS AND
DRIER CONDITIONS CAN BE EXPECTED FOR THE REST OF THE WORK WEEK AS WE
STAY UNDER A BROAD UPPER TROUGH. A DRY COLD FRONT WILL CONTINUE OUR
COOLER AIRMASS ON THURSDAY. HIGH PRESSURE WILL BUILD INTO THE REGION
ON FRIDAY. A WEAK SHORT WAVE WILL PASS THROUGH THE REGION ON SATURDAY
BRINGING SOME HIGH CLOUDS. HIGH PRESSURE WILL SWING EAST OF THE
REGION OVER THE WEEKEND PROVIDING SOME RETURN FLOW. UPPER FLAT
RIDGING WILL PUSH INTO THE CWA FROM THE WEST OVER THE WEEKEND. THIS
WILL PROVIDE MILDER TEMPERATURES FOR THE REGION. A SHORT WAVE TROUGH
ASSOCIATED WITH A COLD FRONT WILL PROVIDE OUR NEXT CHANCE OF RAIN FOR
SUNDAY NIGHT THROUGH MONDAY. THE MODELS WERE NOT IN GOOD AGREEMENT
WITH THE RAIN CHANCES FOR LATE SUNDAY INTO MONDAY...SO POPS WERE
LOWERED SOME. THE EURO HAD ONLY LIGHT RAIN CHANCES ON MONDAY WITH THE
FRONT HANGING TO THE NORTH....AND CANADIAN LOOK TO BE DRY FOR THAT
PERIOD WITH THE FRONTAL PASSAGE. HOWEVER MOST OF THE GFS ENSEMBLES
HAD RAIN WITH THE FRONT./17/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       66  43  49  35 /  97  99  42   0
MERIDIAN      71  46  47  33 /  90 100  37   5
VICKSBURG     65  43  48  35 /  97  89  40   0
HATTIESBURG   70  48  53  35 /  96  96  17   0
NATCHEZ       67  43  52  36 /  97  62  25   0
GREENVILLE    62  41  49  35 /  96  99  59   0
GREENWOOD     64  44  47  34 /  96  99  65   2

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WIND ADVISORY UNTIL 6 AM CST WEDNESDAY FOR MSZ018-019-025>066-
     072>074.

LA...WIND ADVISORY UNTIL 6 AM CST WEDNESDAY FOR LAZ007>009-015-016-
     023>026.

AR...WIND ADVISORY UNTIL 6 AM CST WEDNESDAY FOR ARZ074-075.

&&
Hazardous weather outlook, Feb 23, 11:26 AM CST, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1126 AM CST TUE FEB 23 2016

ARZ074-075-LAZ007-008-MSZ018-019-025-034-241730-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-BOLIVAR-SUNFLOWER-LEFLORE-
WASHINGTON-
1126 AM CST TUE FEB 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...NORTH CENTRAL MISSISSIPPI...AND
NORTHWEST MISSISSIPPI.

.DAY ONE...THE REST OF TODAY AND TONIGHT

TORNADOES
THREAT...LIMITED
TIMING...REMAINDER OF TODAY THROUGH TONIGHT

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...REMAINDER OF TODAY THROUGH TONIGHT

FLOODING
THREAT...LIMITED
TIMING...REMAINDER OF TODAY THROUGH TONIGHT

NON-THUNDERSTORM WINDS
THREAT...LIMITED
TIMING...REMAINDER OF TODAY THROUGH TONIGHT

SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON INTO THE
EARLY EVENING. DAMAGING WINDS...HAIL AND TORNADOES WILL BE THE
PRIMARY HAZARDS. RAINFALL AMOUNTS FROM 1 TO 3 INCHES MAY ALSO CAUSE
LOCALIZED FLOODING.

ADDITIONALLY...THIS LOW PRESSURE SYSTEM WILL CAUSE SUSTAINED WINDS
FROM 20 TO 30 MPH WITH GUSTS UP TO 45 MPH POSSIBLE THROUGH TONIGHT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED THROUGH TONIGHT.

LAZ009-015-MSZ026>033-035>038-040>042-241730-
EAST CARROLL-RICHLAND-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-
LOWNDES-CHOCTAW-OKTIBBEHA-HUMPHREYS-HOLMES-ATTALA-WINSTON-
ISSAQUENA-SHARKEY-YAZOO-
1126 AM CST TUE FEB 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND
NORTHEAST MISSISSIPPI.

.DAY ONE...THE REST OF TODAY AND TONIGHT

TORNADOES
THREAT...ELEVATED
TIMING...REMAINDER OF TODAY THROUGH TONIGHT

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...REMAINDER OF TODAY THROUGH TONIGHT

FLOODING
THREAT...LIMITED
TIMING...REMAINDER OF TODAY THROUGH TONIGHT

NON-THUNDERSTORM WINDS
THREAT...LIMITED
TIMING...REMAINDER OF TODAY THROUGH TONIGHT

SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON INTO THE
EVENING. TORNADOES...DAMAGING WINDS AND LARGE HAIL WILL BE THE
PRIMARY HAZARDS. RAINFALL AMOUNTS FROM 1 TO 3 INCHES MAY ALSO CAUSE
LOCALIZED FLOODING.

ADDITIONALLY...THIS LOW PRESSURE SYSTEM WILL CAUSE SUSTAINED WINDS
FROM 20 TO 30 MPH WITH GUSTS UP TO 45 MPH POSSIBLE THROUGH TONIGHT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED THROUGH TONIGHT.

LAZ016-023>026-MSZ039-043>066-072>074-241730-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-NOXUBEE-
MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
1126 AM CST TUE FEB 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...THE REST OF TODAY AND TONIGHT

TORNADOES
THREAT...SIGNIFICANT
TIMING...REMAINDER OF TODAY THROUGH TONIGHT

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...REMAINDER OF TODAY THROUGH TONIGHT

FLOODING
THREAT...LIMITED
TIMING...REMAINDER OF TODAY THROUGH TONIGHT

NON-THUNDERSTORM WINDS
THREAT...LIMITED
TIMING...REMAINDER OF TODAY THROUGH TONIGHT

SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON INTO THE
EVENING. TORNADOES...DAMAGING WINDS AND LARGE HAIL WILL BE THE
PRIMARY HAZARDS. STRONG TORNADOES ARE POSSIBLE. RAINFALL AMOUNTS FROM
1 TO 3 INCHES MAY ALSO CAUSE LOCALIZED FLOODING.

ADDITIONALLY...THIS LOW PRESSURE SYSTEM WILL CAUSE SUSTAINED WINDS
FROM 20 TO 30 MPH WITH GUSTS UP TO 45 MPH POSSIBLE THROUGH TONIGHT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED THROUGH TONIGHT.

21

&&

...HAZARD LEGEND...

*TORNADOES*
EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR
 GREATER.
SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR
 GREATER.
ELEVATED...CONFIDENT IN TORNADOES.
LIMITED...TORNADOES POSSIBLE.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

*NON-THUNDERSTORM WINDS*
EXTREME...SUSTAINED WINDS 50 MPH OR GREATER OR WIND GUSTS 65 MPH
 OR GREATER.
SIGNIFICANT...SUSTAINED WINDS 40-49 MPH OR WIND GUSTS 58-64 MPH.
ELEVATED...SUSTAINED WINDS 30-39 MPH OR WIND GUSTS 45-57 MPH.
LIMITED...SUSTAINED WINDS 20-29 MPH OR WIND GUSTS 30 TO 44 MPH.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 10:48 AM CSTRiver Flood WarningJANNeshoba5 days
Feb 23, 2:32 PM CSTSpecial Weather StatementJANClaiborne28 min
Feb 23, 2:53 PM CSTSpecial Weather StatementJANWarren37 min
Feb 23, 2:54 PM CSTSpecial Weather StatementJANWarren51 min
Feb 23, 3:13 PM CSTSevere Thunderstorm WarningJANIssaquena, Warren36 min
Feb 23, 3:24 PM CSTSpecial Weather StatementJANCopiah36 min
Feb 23, 3:45 PM CSTSevere Thunderstorm WarningJANLamar, Marion75 min
Feb 23, 3:51 PM CSTTornado WarningJANForrest, Lamar, Marion54 min
Feb 23, 3:59 PM CSTSevere Thunderstorm WarningJANHumphreys46 min
Feb 23, 4:03 PM CSTSevere Thunderstorm WarningJANMadison, Yazoo57 min
Feb 23, 4:17 PM CSTTornado WarningJANYazoo23 min
Feb 23, 4:21 PM CSTSevere Thunderstorm WarningJANLeflore, Sunflower35 min
Feb 23, 4:31 PM CSTSpecial Weather StatementJANSimpson44 min
Feb 23, 4:31 PM CSTTornado WarningJANForrest27 min
Feb 23, 4:46 PM CSTTornado WarningJANForrest, Jones44 min
Feb 23, 5:07 PM CSTSpecial Weather StatementJANSimpson38 min
Feb 23, 5:12 PM CSTSpecial Weather StatementJANCarroll48 min
Feb 23, 5:19 PM CSTSpecial Weather StatementJANHolmes41 min
Feb 23, 5:33 PM CSTSpecial Weather StatementJANClarke27 min
Feb 23, 5:44 PM CSTSevere Thunderstorm WarningJANClarke, Lauderdale43 min
Feb 23, 5:44 PM CSTSevere Thunderstorm WarningJANCarroll, Grenada, Montgomery61 min
Feb 23, 5:58 PM CSTTornado WarningJANClarke, Lauderdale29 min
Feb 23, 5:58 PM CSTTornado WarningJANForrest21 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.